Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 142, NWS Northern Indiana

June 27, 2006Fulton County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 2006, 3:09 PM EDT for Fulton County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2006, 3:09 PM EDT (19:09 UTC)
Expired
Jun 27, 2006, 3:43 PM EDT
In force
34 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Fulton County, OH

The radar

The Detroit radar (KDTX), 128 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 3:15 PM EDTTSTM WND DMGLyons, OHTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 271909
SVRIWX
OHC051-272000-
/O.NEW.KIWX.SV.W.0142.060627T1909Z-060627T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
309 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FULTON COUNTY IN NORTHWEST OHIO

* UNTIL 400 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  4 MILES SOUTH OF LYONS...OR ABOUT 6 MILES NORTH OF WAUSEON...AND
  MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...    
  METAMORA...
  DELTA...
  SWANTON...
  OHIO TURNPIKE BETWEEN MILE MARKERS 34 AND 48

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO 
WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

LAT...LON 4164 8425 4155 8422 4160 8387 4171 8387
      4172 8410

$$

FISHER
2 follow-up statements
000 
WWUS53 KIWX 271929
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
325 PM EDT TUE JUN 27 2006

OHC051-272000-
/O.CON.KIWX.SV.W.0142.000000T0000Z-060627T2000Z/
FULTON OH-
325 PM EDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN FULTON COUNTY IN NORTHWEST OHIO...

AT 323 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR METAMORA...OR ABOUT 6 
MILES NORTH OF SWANTON...AND MOVING NORTHEAST AT 25 MPH. AT 315 PM 
EDT...FULTON COUNTY SHERIFF DEPARTMENT REPORTED A TREE DOWN IN 
LYONS. 

THE STORM WILL REMAIN OVER MAINLY RURAL PARTS OF THE COUNTY. 

TORRENTIAL RAINFALL IS ACCOMPANYING THIS STORM. DRIVERS SHOULD 
PREPARE TO ENCOUNTER REDUCED VISIBILITIES AND SLOW DOWN ACCORDINGLY.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4172 8405 4160 8402 4160 8387 4171 8387

$$

FISHER
000 
WWUS53 KIWX 271943
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
343 PM EDT TUE JUN 27 2006

OHC051-271953-
/O.CAN.KIWX.SV.W.0142.000000T0000Z-060627T2000Z/
FULTON OH-
343 PM EDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FULTON COUNTY IN
NORTHWEST OHIO IS CANCELLED...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4172 8405 4160 8402 4160 8387 4171 8387

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM EDT, 9 minutes earlier.

Area forecast discussion, Jun 27, 3:00 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT TUE JUN 27 2006

.SHORT TERM...
WK CONFLUENCE BNDRY UNDERNEATH DEPARTING LEAD SW TROUGH EMBEDDED
WITHIN MEAN AMPLIFIED TROUGH ACRS THE WRN LAKES VIGOROUSLY
CONVECTING THIS AFTN FM NE INDIANA INTO SE MICHIGAN. ADDNL STORMS
WERE BEGINNING TO DVLP ACRS NE IL/SE WI IN RESPONSE TO MORE ROBUST
SW TROUGH EJECTING EWD OUT OF NE MO.

MORE QUESTIONS THEN ANSWERS WRT TO HOW CONVN EVOLVES THIS AFTN.
PRIND PRIMARY DVLPMNT WILL OCCUR ALG WK CONFLUENCE BNDRY STRETCHING
FM ROUGHLY FM PERU TO BRYANT. HWVR CONVN MAY EXPAND ALG LEADING EDGE
OF SUBTROPICAL MSTR PLUME BACK W ACRS ERN IL ESP IN RESPONSE TO
INCREASING LG SCALE ASCENT AHD OF MO SW. TO MAKE MATTERS MORE
UNCERTAIN IS LAKE BREEZE DVLPMNT AGAIN THIS AFTN IN WK SYNOPTIC FLW.
LK SHADOW AGAIN STABILIZING FAR NW INDIANA/SW MICHIGAN AND DOUBT
ANYTHING MATERIALIZES THERE THROUGH THIS EVENING BUT LIKE LAST TWO
NIGHTS...RETREAT OF LK BNDRY AT NIGHT LED TO LT NIGHT DVLPMNT THERE
AND A DISTINCT POSSIBILITY AGAIN IN FACE OF UPSTREAM TROUGH AFT
MIDNIGHT BUT GIVEN BTR LL THETA-E RIDGING ACRS ERN HALF...WILL CONT
TO DELINEATE HIGHER POP THRESHOLD THERE. OTHERWISE DROPPED POP
MENTION WED AM AS ACTIVITY LAST SVRL DAYS TIED TO DIURNAL CYCLE.
WILL AGAIN SLATE POPS W/E-W GRADIENT AS YET ANOTHER MID LVL SW
TROUGH CROSSES CWA IN THE AFTN. NO CHGS WARRANTED TO GOING TEMPS.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH TUESDAY

WELL DEFINED WESTERN CONUS RIDGE/EASTERN CONUS TROUGH LARGE SCALE
FLOW CONFIGURATION WILL MAINTAIN POSITION WHILE UNDERGOING A STEADY
DE-AMPLIFICATION THROUGH THE MEDIUM RANGE PERIOD. REMNANT MID LEVEL
CLOSED CIRCULATION WILL OPEN UP WITH TIME AT THE START OF THE MEDIUM
RANGE PERIOD AND LIFT OUT OF THE GREAT LAKES AND OHIO VALLEY BY
FRIDAY AND BRING A BRIEF BREAK IN THE UNSETTLED PATTERN. NEXT
WEEKEND INTO EARLY NEXT WEEK MORE ENHANCED NORTHWESTERLY FLOW WILL
DEVELOP AND ALLOW A SERIES OF DIFFICULT TO TIME SHORTWAVES TO DROP
SE ACROSS THE REGION WITHIN THE LARGE SCALE NW FLOW. UNLIKE THE
FIRST HALF OF THE PERIOD...MEDIUM RANGE MODEL GUIDANCE SUGGESTS
THESE SHORTWAVES WILL BE ASSOCIATED WITH BELTS OF ENHANCED MID LEVEL
FLOW...WHICH SHOULD PROVIDE BETTER CHANCES AT ORGANIZED MASS
CONVERGENCE AND A HIGHER ORDER OF THUNDERSTORM ORGANIZATION IF DEEP
MOIST CONVECTION DEVELOPS.

AT THE START OF THE PERIOD WILL RETAIN CHANCE POPS FOR WED NGT WITH
YET ANOTHER MID LEVEL SHORTWAVE ROTATING THROUGH THE MEAN CYCLONIC
FLOW. WILL KEEP POPS LOW HOWEVER GIVEN UNFAVORABLE DIURNAL TIMING.
ON THURSDAY MOIST CYCLONIC FLOW BEGINS TO PULL AWAY FROM THE
CWA...ENOUGH SO TO LIMIT ANY RAIN POTENTIAL ACROSS THE SW ZONES.
HAVE REMOVED POPS IN THAT AREA...BUT WILL RETAIN CHANCE POPS ACROSS
THE CENTRAL AND NE ZONES WHICH MAY REMAIN CLOSE ENOUGH TO DEEPER
MOISTURE AND FORCING TO POP A FEW DIURNALLY DRIVEN SHRA/TSRA. ALL
MEDIUM RANGE GUIDANCE NOW IN DECENT AGREEMENT IN PULLING MEAN MID
LEVEL TROUGH AXIS EAST OF THE CWA FOR FRIDAY WITH SURFACE HIGH
PRESSURE BUILDING INTO THE OHIO VALLEY.

ON SATURDAY A DECENT CLUSTER OF ENSEMBLE MEMBERS SUPPORTIVE OF ONE
OR MORE SHORT WAVELENGTH FEATURES DROPPING SE THROUGH THE MEAN NW
FLOW. INCREASING SW RETURN FLOW BEHIND DEPARTING SURFACE ANTICYCLONE
SHOULD PROMOTE RETURN FLOW OF BETTER QUALITY LOW LEVEL MOISTURE INTO
THE REGION. TIMING OF THESE FEATURES WILL BE EXCEEDINGLY DIFFICULT
AT THIS TIME RANGE...BUT GIVEN THE ENSEMBLE SIGNAL SEEN OVER THE
PAST FEW DAYS WILL MAKE AN ATTEMPT AND INTRODUCE POPS FOR SAT AND
SAT NIGHT. WILL HOLD OFF ON INTRODUCING POPS FOR SUN THROUGH
TUE...BUT ENSEMBLE MEANS AND INDIVIDUAL ENSEMBLE MEMBERS SUGGEST
ADDITIONAL SHORT WAVELENGTH FEATURES DROPPING THROUGH THE GREAT
LAKES DURING THIS TIME. IF A MORE CONSISTENT MODEL TREND IS
SEEN...ADDITIONAL POPS MAY NEED TO BE ADDED FOR SUNDAY INTO EARLY
NEXT WEEK. PATTERN RECOGNITION WOULD SUGGEST INCREASED CHANCES OF
SEVERE WEATHER FOR SATURDAY AND INTO EARLY NEXT WEEK IF THE TIMING
OF THE MORE SIGNIFICANT SHORTWAVE FEATURES IS JUXTAPOSED WITH THE
PEAK OF THE DIURNAL CYCLE.

&&

.AVIATION...
OF IMMEDIATE CONCERN IS RAPID CONV DVLPMNT TAKING PLACE ALG APPARENT
WK CONFLUENCE BNDRY IN CONJUNCTION W/LEADING EDGE OF SW TROUGH
EJECTING NEWD OVERHEAD. GIVEN DEGREE OF SFC BASED DESTABILIZATION
THAT HAS OCCURRED THROUGH THIS MORNING AND ACCENTED BY STEEPENING
LAPSE RATES ALOFT WITHIN COLD POOL LOOKS LIKE THINGS WILL FILL IN
RAPIDLY THIS AFTN. THUS WILL INSERT TEMPO MVFR TSRA/CB MENTION AT
FWA TERMINAL EARLY W/VFR AFT. SBN ALREADY FEELING EFFECTS OF POST
LAKE BREEZE MODIFICATION AND WILL KEEP THAT AREA DRY W/VFR CONDS
THROUGH PD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM/AVIATION...HOLSTEN
LONG TERM...HITCHCOCK
Hazardous weather outlook, Jun 27, 5:44 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
544 AM EDT TUE JUN 27 2006

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
444 AM CDT TUE JUN 27 2006 /544 AM EDT TUE JUN 27 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED
STORM COULD BECOME SEVERE AND PRODUCE 60 MPH WINDS AND HAIL UP TO
ONE INCH IN DIAMETER THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY DUE TO THE ISOLATED
THREAT FOR SEVERE STORMS. SPOTTER ACTIVATION MAY BE NEEDED
WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-280945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
544 AM EDT TUE JUN 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. AN ISOLATED STORM
MAY PRODUCE SMALL HAIL AND BRIEF GUSTY WINDS...BUT SEVERE STORMS
AREA NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
NIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WEDNESDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE
HAIL...BUT DAMAGING WINDS ARE ALSO POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Jun 27, 12:45 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1245 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             4 NE FRANCESVILLE       41.03N 86.83W
06/26/2006  E0.88 INCH       PULASKI            IN   EMERGENCY MNGR

            HAIL DAMAGE TO CROPS

&&

HITCHCOCK
Local storm report, Jun 27, 2:19 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             1 SW BRYAN              41.46N 84.56W
06/27/2006  E0.88 INCH       WILLIAMS           OH   TRAINED SPOTTER

&&

SW

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.